Alert archive / Iowa / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 129, NWS Quad Cities, IA

September 25, 20187 counties in Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at Sep 25, 2018, 1:28 PM CDT for 7 counties in Iowa. It was in force for 62 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 25, 2018, 1:28 PM CDT (18:28 UTC)
Expired
Sep 25, 2018, 2:30 PM CDT
In force
62 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Cedar County, IA, Clinton County, IA, Jackson County, IA, Johnson County, IA, Jones County, IA, Linn County, IA, Scott County, IA

The radar

The Quad Cities radar (KDVN), 64 km from the middle of the area, began a volume at 18:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 25, 1:29 PM CDTTORNADO 11 S Alburnett, IAA BRIEF HIGH END EF-1 TORNADO SNAPPED AND UPROOTED HARDWOOD TREES AT A FARMSTEAD 1 MILE SOUTH OF ALBURNETT. THE TORNADO WAS 20 YARDS WIDE ALONG ITS 0.12 MILE PATH WITH A PEAK ESTIMATED WIND SPEED OF 110 MPH. THE TORNADO WAS EMBEDDED IN A ROUGHLY QUARTER MILE W
Sep 25, 1:36 PM CDTTSTM WND DMGS Alburnett, IASEVERAL HEALTHY LARGE TREE BRANCHES DOWN...TIME ESTIMATED FROM RADAR.
Sep 25, 1:53 PM CDTTORNADO1 Ssw Mechanicsville, IABRIEF TORNADO SOUTH OF TOWN. LOFTED 2 GRAIN BINS AND CAUSED DAMAGE TO SOME CORN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 6.5 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2018-09-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 47 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2018-09-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
47 J/kg
Mixed-layer CIN
-108 J/kg
Mixed-layer LCL
703 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

538 
WUUS53 KDVN 251828
SVRDVN
IAC031-045-097-103-105-113-163-251930-
/O.NEW.KDVN.SV.W.0129.180925T1828Z-180925T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
128 PM CDT TUE SEP 25 2018

The National Weather Service in the Quad Cities has issued a

* Severe Thunderstorm Warning for...
  Southwestern Jackson County in east central Iowa...
  Cedar County in east central Iowa...
  Northwestern Scott County in east central Iowa...
  Northern Johnson County in east central Iowa...
  Jones County in east central Iowa...
  Linn County in east central Iowa...
  Western Clinton County in east central Iowa...

* Until 230 PM CDT.

* At 127 PM CDT, severe thunderstorms were located along a line
  extending from Paris to Bertram to Oxford, moving east at 50 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Trained weather spotters.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Cedar Rapids, Iowa City, Maquoketa, Anamosa, Tipton, West Branch,
  Mechanicsville, Stanwood, Marion, Coralville, North Liberty,
  Hiawatha, Mount Vernon, Monticello, Robins, Center Point, Lisbon,
  Fairfax, Solon and Tiffin.

This includes the following highways...
 Interstate 80 in Iowa between mile markers 230 and 247.
 Interstate 380 between mile markers 1 and 36.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in the Quad Cities.

&&

LAT...LON 4169 9066 4168 9183 4197 9178 4227 9179
      4229 9062
TIME...MOT...LOC 1827Z 253DEG 44KT 4226 9159 4194 9157 4171 9182 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

McClure
6 follow-up statements
100 
WWUS53 KDVN 251834
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
134 PM CDT TUE SEP 25 2018

IAC031-045-097-103-105-113-163-251930-
/O.CON.KDVN.SV.W.0129.000000T0000Z-180925T1930Z/
Jackson IA-Cedar IA-Scott IA-Johnson IA-Jones IA-Linn IA-Clinton IA-
134 PM CDT TUE SEP 25 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR SOUTHWESTERN JACKSON...CEDAR...NORTHWESTERN SCOTT...NORTHERN
JOHNSON...JONES...LINN AND WESTERN CLINTON COUNTIES...

At 134 PM CDT, severe thunderstorms were located along a line
extending from Prairieburg to near Bertram to Oakdale, moving east at
50 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Cedar Rapids, Iowa City, Maquoketa, Anamosa, Tipton, West Branch,
Mechanicsville, Stanwood, Marion, Coralville, North Liberty,
Hiawatha, Mount Vernon, Monticello, Robins, Center Point, Lisbon,
Fairfax, Solon and Tiffin.

This includes the following highways...
 Interstate 80 in Iowa between mile markers 230 and 247.
 Interstate 380 between mile markers 1 and 36.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
the Quad Cities.

&&

LAT...LON 4169 9066 4168 9183 4197 9178 4227 9179
      4229 9062
TIME...MOT...LOC 1834Z 269DEG 44KT 4225 9144 4196 9149 4170 9162 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

McClure
914 
WWUS53 KDVN 251839 RRA
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
139 PM CDT TUE SEP 25 2018

IAC031-045-097-103-105-113-163-251930-
/O.CON.KDVN.SV.W.0129.000000T0000Z-180925T1930Z/
Jackson IA-Cedar IA-Scott IA-Johnson IA-Jones IA-Linn IA-Clinton IA-
139 PM CDT TUE SEP 25 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR SOUTHWESTERN JACKSON...CEDAR...NORTHWESTERN SCOTT...NORTHEASTERN
JOHNSON...JONES...LINN AND WESTERN CLINTON COUNTIES...

At 139 PM CDT, severe thunderstorms were located along a line
extending from near Prairieburg to near Lisbon to near Oakdale,
moving east at 50 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Cedar Rapids, Iowa City, Maquoketa, Anamosa, Tipton, Mechanicsville,
Stanwood, Marion, Coralville, North Liberty, Hiawatha, Mount Vernon,
Monticello, Robins, Lisbon, Solon, Tiffin, Ely, Central City and
Springville.

This includes the following highways...
 Interstate 80 in Iowa between mile markers 236 and 241.
 Interstate 380 between mile markers 1 and 14, and mile marker 21 and
near mile marker 23.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
the Quad Cities.

&&

LAT...LON 4169 9066 4169 9171 4197 9166 4227 9172
      4229 9062
TIME...MOT...LOC 1839Z 270DEG 44KT 4226 9138 4196 9137 4171 9156 

HAIL...<.75IN
WIND...60MPH
 
$$

McClure
208 
WWUS53 KDVN 251847
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
147 PM CDT TUE SEP 25 2018

IAC031-045-097-103-105-113-163-251930-
/O.CON.KDVN.SV.W.0129.000000T0000Z-180925T1930Z/
Jackson IA-Cedar IA-Scott IA-Johnson IA-Jones IA-Linn IA-Clinton IA-
147 PM CDT TUE SEP 25 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR SOUTHWESTERN JACKSON...CEDAR...NORTHWESTERN SCOTT...NORTHEASTERN
JOHNSON...JONES...EASTERN LINN AND WESTERN CLINTON COUNTIES...

At 147 PM CDT, severe thunderstorms were located along a line
extending from near Hopkinton to near Morley to near Solon, moving
east at 50 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Maquoketa, Anamosa, Tipton, Mechanicsville, Stanwood, Coralville,
North Liberty, Mount Vernon, Monticello, Lisbon, Solon, Central City,
Springville, Lowden, Wheatland, Olin, Coggon, Grand Mound, Wyoming
and Oxford Junction.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
the Quad Cities.

&&

LAT...LON 4169 9066 4170 9161 4201 9150 4227 9158
      4229 9062
TIME...MOT...LOC 1847Z 253DEG 44KT 4228 9129 4198 9128 4173 9147 

HAIL...<.75IN
WIND...60MPH
 
$$

McClure
411 
WWUS53 KDVN 251855
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
155 PM CDT TUE SEP 25 2018

IAC031-045-097-103-105-113-163-251930-
/O.CON.KDVN.SV.W.0129.000000T0000Z-180925T1930Z/
Jackson IA-Cedar IA-Scott IA-Johnson IA-Jones IA-Linn IA-Clinton IA-
155 PM CDT TUE SEP 25 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR SOUTHWESTERN JACKSON...CEDAR...NORTHWESTERN SCOTT...NORTHEASTERN
JOHNSON...JONES...EASTERN LINN AND WESTERN CLINTON COUNTIES...

At 155 PM CDT, severe thunderstorms were located along a line
extending from near Hopkinton to near Olin to near West Branch,
moving east at 50 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Maquoketa, Anamosa, Tipton, Mechanicsville, Stanwood, Monticello,
Lisbon, Lowden, Wheatland, Olin, Grand Mound, Wyoming, Oxford
Junction, Lost Nation, Calamus, Bennett, Donahue, Onslow, Prairieburg
and Monmouth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
the Quad Cities.

&&

LAT...LON 4169 9066 4170 9147 4204 9133 4227 9147
      4229 9062
TIME...MOT...LOC 1855Z 253DEG 44KT 4230 9119 4200 9118 4175 9137 

HAIL...<.75IN
WIND...60MPH
 
$$

McClure
519 
WWUS53 KDVN 251907 RRA
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
207 PM CDT TUE SEP 25 2018

IAC113-251917-
/O.CAN.KDVN.SV.W.0129.000000T0000Z-180925T1930Z/
Linn IA-
207 PM CDT TUE SEP 25 2018

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LINN COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
east central Iowa.

LAT...LON 4218 9063 4169 9066 4170 9147 4186 9140
      4186 9137 4193 9137 4210 9132
TIME...MOT...LOC 1907Z 270DEG 43KT 4211 9107 4186 9100 4170 9118 

$$

IAC031-045-097-103-105-163-251930-
/O.CON.KDVN.SV.W.0129.000000T0000Z-180925T1930Z/
Jackson IA-Cedar IA-Scott IA-Johnson IA-Jones IA-Clinton IA-
207 PM CDT TUE SEP 25 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR SOUTHWESTERN JACKSON...CEDAR...NORTHWESTERN SCOTT...NORTHEASTERN
JOHNSON...SOUTHERN JONES AND WESTERN CLINTON COUNTIES...

At 207 PM CDT, severe thunderstorms were located along a line
extending from Center Junction to near Lowden to near Rochester,
moving east at 50 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Maquoketa, Anamosa, Tipton, Mechanicsville, Stanwood, Lowden,
Wheatland, Olin, Grand Mound, Wyoming, Oxford Junction, Lost Nation,
Calamus, Bennett, Donahue, Onslow, Monmouth, Toronto, Morley and
Center Junction.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
the Quad Cities.

&&

LAT...LON 4218 9063 4169 9066 4170 9147 4186 9140
      4186 9137 4193 9137 4210 9132
TIME...MOT...LOC 1907Z 270DEG 43KT 4211 9107 4186 9100 4170 9118 

HAIL...<.75IN
WIND...60MPH
 
$$

McClure
079 
WWUS53 KDVN 251916
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
216 PM CDT TUE SEP 25 2018

IAC103-251926-
/O.CAN.KDVN.SV.W.0129.000000T0000Z-180925T1930Z/
Johnson IA-
216 PM CDT TUE SEP 25 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JOHNSON COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
east central Iowa.

LAT...LON 4218 9063 4169 9066 4170 9122 4182 9111
      4194 9105 4213 9103
TIME...MOT...LOC 1916Z 253DEG 44KT 4214 9095 4189 9088 4173 9106 

$$

IAC031-045-097-105-163-251930-
/O.CON.KDVN.SV.W.0129.000000T0000Z-180925T1930Z/
Jackson IA-Cedar IA-Scott IA-Jones IA-Clinton IA-
216 PM CDT TUE SEP 25 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR SOUTHWESTERN JACKSON...NORTHEASTERN CEDAR...NORTHWESTERN SCOTT...
SOUTHEASTERN JONES AND WESTERN CLINTON COUNTIES...

At 216 PM CDT, severe thunderstorms were located along a line
extending from near Canton to Toronto to near Bennett, moving east at
50 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Maquoketa, Tipton, Lowden, Wheatland, Grand Mound, Wyoming, Oxford
Junction, Lost Nation, Calamus, Bennett, Donahue, Onslow, Monmouth,
Toronto, Fulton, Hurstville, Nashville, Clarence, Dixon and New
Liberty.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
the Quad Cities.

&&

LAT...LON 4218 9063 4169 9066 4170 9122 4182 9111
      4194 9105 4213 9103
TIME...MOT...LOC 1916Z 253DEG 44KT 4214 9095 4189 9088 4173 9106 

HAIL...<.75IN
WIND...60MPH
 
$$

McClure

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 25, 11:41 AM CDT, 1 hour 47 minutes earlier.

Area forecast discussion, Sep 25, 11:41 AM CDT, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
1141 AM CDT Tue Sep 25 2018

.SYNOPSIS...
Issued at 1135 AM CDT Tue Sep 25 2018

Strong cold front was bisecting the state of Iowa late this
morning. Temperatures across the area ranged from the upper 70s
to low 80s across the southeast to the lower 60s to upper 50s
across the northwest. Showers and thunderstorms were located
across Iowa. Some of these storms could be severe with damaging
winds, hail and tornadoes all possible threats.

Update at 10AM this morning continues to have the current thought
for this afternoon's event.  As a result, have attached it here for
brevity.

Severe Potential: Looks as though elevated convection will begin to
overtake the warm sector and become rooted in the BL. This should
occur shortly before noon and likely just west of the CWA.
Overall convection speed will slow down and begin to move into our
area. This will give time for CAPE to build this afternoon across
the CWA. Synoptic models show that shear doesn't support
tornadogenesis, due to SW sfc winds. It appears that a sfc wave is
forming across SW IA. This wave will back winds, much like the HRRR
shows. I believe that we will have a tornado threat from any
mesovortex that develops. I also believe that shear will be greater
than what synoptic models forecast due to this low. As far as severe
parameters go, tend to favor CAM solutions related to shear. Severe
threat for winds to 70 mph, hail and tornadoes remains for the area.

&&

.SHORT TERM...(This Afternoon through Wednesday)
ISSUED AT 1135 AM CDT Tue Sep 25 2018

Showers and storms will be exiting the area at the beginning of the
period.  It appears that the overall severe risk will be waning
after 00z across the area.  Main forecast concern for the overnight
period will be how low to go with temperatures as strong CAA brings
cool air into the area.  Currently, most of the area will see lows
in the 50s to the upper 40s.

.LONG TERM...(Wednesday through Monday)
ISSUED AT 325 AM CDT Tue Sep 25 2018

Dry weather with below average temperatures will be the rule for the
remainder of the workweek. Over the weekend into early next week,
forecast confidence is below average as there is poor model
agreement with the position of a stalling frontal boundary that may
result in overrunning type rain.

High pressure that follows today's frontal passage will bring
clearing skies and much cooler, drier weather for Wed into Wed
night. Highs will be limited to the 60s, while dewpoints only in the
40s in the Canadian airmass lead to overnight lows in the 40s. A
shortwave in the broad cyclonic upper level flow will drive a dry
cold front through the area Thursday night. Ahead of this, the
enhanced prefrontal southwest low level flow will result in warmer
temperatures and highs in the upper 60s to around 70 for Thursday.
This boundary is still expected to stall just to the south across
KS, MO into central IL Friday. A series of upper level impulses
interacting with this baroclinic axis is shown triggering rain over
especially the north from late Friday into Friday night where chance
pops are maintained. Highs will again be limited to the 60s and
possibly only 50s, depending on precipiation trends.

Model solutions have once again departed camps with the synoptic
setup for next week. The 00z GFS maintains the front to the south
with overrunning rain over most of the forecast area, while the
ECMWF has now driven the front well to the south, allowing high
pressure to overspread IA saturday, suggesting a pleasant day. The
Canadian splits the difference with pressure, then renewed
frontogenesis suggesting developing rain by Saturday afternoon. For
now, the forecast is more reflective of the more pessimistic GFS
with rain chances and highs only in the 50s. If the high were to win
out, highs could be back in the 60s with sunshine.

Sunday onward, models have the boundary over, or possibly pushing
back north, across the area to keep at least chance for rain with a
warming trend going into Sunday and Monday. By Monday there is
greater model consensus depicting the warm front lifting north of
the area, which could return temperatures back into the 70s, with
returning chances for thunderstorms that would be possible with
steepening lapse rates and the active boundary.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday Afternoon)
ISSUED AT 1135 AM CDT Tue Sep 25 2018

Next 6 hours of TAF period will be consumed with thunderstorms
and MVFR to IFR conditions as they approach the TAF sites. Some of
these storms could be severe with gusts in excess of 50 kts and
hail. After this, strong cold front pushes through the area and
gusty winds are main threat through the overnight. End of TAF
period looks good for VFR.

&&

.HYDROLOGY...
Issued at 1022 AM CDT Tue Sep 25 2018

Not much change to river forecasts. The Cedar River at Vinton has
crested with Cedar Rapids expected to crest this evening near
17.5 feet. On the Wapsipinicon River near De Witt Major flooding
is expected to begin tomorrow, with a crest expected Friday night
into Saturday. Moderate flooding is still forecast for the Cedar
River at Conesville and the Iowa River at Marengo, Columbus
Junction, Wapello, and Oakville.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

SYNOPSIS...Gibbs
SHORT TERM...Gibbs
LONG TERM...Sheets
AVIATION...Gibbs
HYDROLOGY...14
Hazardous weather outlook, Sep 25, 4:02 AM CDT, 9 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
402 AM CDT Tue Sep 25 2018

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-260915-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
402 AM CDT Tue Sep 25 2018

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...TODAY AND TONIGHT

Areas of dense fog are possible early this morning.

A strong cold front will push across the outlook area this
afternoon into early this evening. Thunderstorms will be likely
ahead of this front and some of the storms may be severe. The
Storm Prediction Center has a slight risk of severe storms over
most of the outlook area. The main threat will be damaging winds
up to 70 mph, with a secondary threat of large hail and a couple
of tornadoes possible.

A line of storms should form in our far western counties in Iowa
about 1 pm, sweep east at 40 mph, and exit our far eastern counties
in Illinois by about 7 pm.

Area rivers are experiencing flooding. Please see the
latest Flood Statements and Flood Warnings for details.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

There is a chance for thunderstorms Sunday night and Monday. It is
too soon to determine the potential for severe weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be required between 1 pm and 7 pm today.

Haase/DLS

In the hours before

Local storm report, Sep 25, 1:25 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
125 PM CDT TUE SEP 25 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0124 PM     TSTM WND GST     HIAWATHA                42.05N 91.68W
09/25/2018  E60 MPH          LINN               IA   TRAINED SPOTTER

&&

GROSS

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 25, 12:48 PM CDTSevere Thunderstorm WarningDVNBenton, Iowa, Johnson, Linn42 min
Sep 25, 1:17 PM CDTSevere Thunderstorm WarningDVNHenry, Jefferson, Keokuk, Washington43 min
Sep 25, 1:19 PM CDTTornado WarningDVNHenry, Louisa, Washington41 min
Sep 25, 1:28 PM CDTTornado WarningDVNJones, Linn47 min
Sep 25, 1:49 PM CDTTornado WarningDVNLouisa, Muscatine41 min
Sep 25, 1:51 PM CDTTornado WarningDVNCedar, Jones24 min
Sep 25, 2:12 PM CDTTornado WarningDVNHenry, Louisa, Washington27 min
Sep 25, 2:27 PM CDTSevere Thunderstorm WarningDVNCedar, Clinton, Muscatine, Scott63 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.